Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes bowel obstruction with abdominal pain?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
Hello Doctor. About 3 weeks back, I felt uneasiness with my stomach, incomplete motion about 3-4 times a day (although not loose but soft) and abdominal pain primarily before motions. I went to see my family doctor who prescribed me Oflex 700 mg for 5 days and also recommended me to undergo LFT and routine stool test. Reports for LFT and Stool test were absolutely normal except for a small remark in stool test as semi-digested. My condition rather deteriorated from the second day of taking antibiotics. I started to feel nausea, severe acidity and puked a couple of times despite taking Pantocid 40 empty stomach every morning. From third day, doctor had to change my antibiotic and gave me Metronidazole (3 tablets daily for 3 days) along with Mucaine Gel syrup. I maintained a soft diet, no milk (only curd) and lots of pro-biotic milk during the treatment and even post the antibiotic course for about a week. However, even after medications, for last 2 weeks, constipation and acidity persist despite adequate intake of fibre in my diet. I have been eating light home cooked food throughout except for eating out only once at a wedding last night. Acidity at regular intervals causes pain sometimes abdominal, at times even in my chest (either sides). I also felt burning sensation in my stomach during last three days as soon as I got up early in the morning but was relieved post breakfast. I have lost around 4 kg weight during the past 3 weeks. I am a bit more worried considering my official travel plans starting February end. I don't know if any infection still persists but would prefer not to go for an antibiotic again since Oflex made things worse last time with its side effects. Request your kind advice. Thanks and Regards, XXXX
Posted Tue, 25 Feb 2014 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 3 hours later
Brief Answer: sensitive stomach Detailed Answer: Hello, Thank you for the query. Looks like you have a sensitive stomach rather than any infection in stomach. So do not worry. Slowly regularize your diet to normal. Do not sleep 2 hours after meals. Regularize your eating or sleeping time. Avoid antibiotics as stool routine is normal. Can continue taking probiotics available over the counter like VSL # 3 once a day. If symptoms persist then worthwhile visiting a gastroenterologist. Mean while instead of pantocid can try taking pantocid - DSR once before breakfast which is available over the counter. Can also try taking isapgula husk 2 teaspoon at night which is available over the counter. Hope this answers your query. Wish you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor